Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 18, 2013, 7:01 PM EDT for Baraga County, Marquette County, Michigan. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2013, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 18, 2013, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 65.0 mph
Counties Baraga County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 22 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:16 PM EDT | TSTM WND DMG | 3 N Champion, MI | 6 INCH DIAMETER TREE DOWN. OTHER TREES BENDING CONSIDERABLY. |
| Jul 18, 7:39 PM EDT | TSTM WND DMG | 4 Ene Negaunee, MI | TREE DOWN BLOCKING PART OF M-35 NEAR NEGAUNEE JUST SOUTH OF US-41 |
| Jul 18, 7:42 PM EDT | TSTM WND GST 51 | 3 Ne Negaunee, MI | PEAK GUST AT NWS MARQUETTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS53 KMQT 182301
SVRMQT
MIC013-103-182345-
/O.NEW.KMQT.SV.W.0013.130718T2301Z-130718T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
701 PM EDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 745 PM EDT
* AT 700 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF THREE LAKES TO THREE LAKES TO 6
MILES SOUTHWEST OF THREE LAKES...AND MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 65 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ISHPEMING...THREE LAKES...MICHIGAMME...CHAMPION...NEGAUNEE...ISLAND
LAKE...SILVER LAKE BASIN...HUMBOLDT...REPUBLIC...DIORITE...NATIONAL
MINE...SUGARLOAF MOUNTAIN AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4652 8847 4664 8829 4679 8813 4665 8746
4664 8745 4662 8745 4661 8740 4660 8740
4629 8770
TIME...MOT...LOC 2301Z 287DEG 42KT 4666 8809 4661 8814
4651 8829
HAIL...1.00IN
WIND...65MPH
$$
COOLEY2 follow-up statements
345
WWUS53 KMQT 182317
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
717 PM EDT THU JUL 18 2013
MIC013-103-182345-
/O.CON.KMQT.SV.W.0013.000000T0000Z-130718T2345Z/
BARAGA MI-MARQUETTE MI-
717 PM EDT THU JUL 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARQUETTE AND SOUTHEASTERN BARAGA COUNTIES UNTIL 745 PM EDT...
AT 711 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF CHAMPION TO MICHIGAMME...AND
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 65 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ISHPEMING...NEGAUNEE...HUMBOLDT...DIORITE...REPUBLIC...NATIONAL
MINE...SUGARLOAF MOUNTAIN AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4651 8840 4662 8823 4675 8800 4665 8746
4664 8745 4662 8745 4661 8740 4660 8740
4629 8770
TIME...MOT...LOC 2316Z 287DEG 42KT 4663 8778 4655 8790
4647 8807
HAIL...1.00IN
WIND...65MPH
$$
COOLEY677
WWUS53 KMQT 182337
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
737 PM EDT THU JUL 18 2013
MIC013-182347-
/O.CAN.KMQT.SV.W.0013.000000T0000Z-130718T2345Z/
BARAGA MI-
737 PM EDT THU JUL 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARAGA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4644 8813 4656 8793 4668 8773 4665 8746
4664 8745 4662 8745 4661 8740 4660 8740
4629 8770
TIME...MOT...LOC 2337Z 287DEG 42KT 4656 8752 4648 8764
4640 8781
$$
MIC103-182345-
/O.CON.KMQT.SV.W.0013.000000T0000Z-130718T2345Z/
MARQUETTE MI-
737 PM EDT THU JUL 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARQUETTE COUNTY UNTIL 745 PM EDT...
AT 735 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF NEGAUNEE TO ISHPEMING TO 9 MILES
SOUTHEAST OF CHAMPION...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUGARLOAF MOUNTAIN AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4644 8813 4656 8793 4668 8773 4665 8746
4664 8745 4662 8745 4661 8740 4660 8740
4629 8770
TIME...MOT...LOC 2337Z 287DEG 42KT 4656 8752 4648 8764
4640 8781
HAIL...1.00IN
WIND...60MPH
$$
COOLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:07 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 18, 5:07 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
507 PM EDT THU JUL 18 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 506 PM EDT THU JUL 18 2013
COUPLE OF SHORTWAVES WITHIN QUICK WESTERLY FLOW ALOFT DRIVING
CLUSTERS OF TSRA ACROS NORTHEAST MN/ADJACENT ONTARIO AND LK
SUPERIOR. SCT SHRA/TSRA HAVE FORMED OVR SCNTRL UPR MICHIGAN LAST 2
HOURS IN AREA OF CONVERGENCE WITH FLOW OFF LK MICHIGAN. PROBABLY
PRETTY EVIDENT...BUT WARM FRONT HAS SURGED INTO SOUTHERN PORTION OF
LK SUPERIOR. POOLING OF UPR 80S/LWR 90S TEMPS AND DWPNTS 70-75F IS
RESULTING IN HEAT INDEX VALUES UPR 90S/AROUND 100 OVER MANY PARTS OF
WEST HALF OF CWA. TSRA EXTENT/INTENSITY/COVERAGE FOR TONIGHT IS MAIN
FOCUS OF THE FORECAST.
HEAT/HUMIDITY CONTINUES THROUGH EARLY EVENING. WARM FRONT WILL
CONTINUE NORTHWARD ACROSS LK SUPERIOR...PLACING CWA FIRMLY INTO
THE WARM SECTOR FOR MOST OF THE NIGHT. INSTABILITY IN WARM SECTOR
IMPRESSIVE WITH SBCAPES OVER 3000J/KG AND MLCAPES OVER 1500J/KG.
DEEP LAYER SHEAR OVER 40 KTS. STORMS THAT FORMED EARLIER THIS AFTN
HAVE BEEN ROTATING BUT SO FAR THE ROTATION HAS MAINLY STAYED ALOFT
AND STORMS HAVE NOT BEEN ABLE TO REACH MUCH PAST -15C. LIGHTNING
AND HEAVY DOWNPOURS MAIN THREAT WITH THE POP UP STORMS ONGOING AT
THIS TIME. BIGGER ISSUE IS CLUSTER OF TSRA JUST ENTERING WESTERN LK
SUPERIOR AND POTENTIAL FOR THESE TO GROW UPSCALE AND FOLLOW WARM
FRONT ACROSS LK SUPERIOR INTO WESTERN UPR MICHIGAN BY EARLY EVENING.
STILL SOME POSSIBILITY THAT ISOLD STORMS MAY TRY TO FORM OVER
WESTERN UPR MICHIGAN AHEAD OF THIS LINE...BUT THUS FAR THIS HAS BEEN
LIMITED. SWOMCD ISSUED RECENTLY BY SPC WHICH INDICATES THAT A WATCH
MAY BE COMING ACROSS CWA.
AFTER THIS INITIAL ACTIVITY /THROUGH 02Z THIS EVENING/ ATTN WILL BE
OVER NORTHERN MN CLOSEST TO SHARP WARM FRONT AND WHERE WARM FRONT
HAS BEEN MOST AGGRESSIVE IN SURGING NORTHWARD. SCT TSRA ARE EXPECTED
TO FORM THERE THIS EVENING THEN DUE TO STRONGER 0-1KM SHEAR OVER 20
KTS AND MAIN SHORTWAVE CROSSING SOUTHERN MANITOBA SWEEPING ESE
ACROSS LK SUPERIOR AND UPR MICHIGAN...TSRA WILL ROLL ALONG AND JUST
SOUTH OF WARM FRONT FOLLOWING H85-H3 THICKNESS LINES. H7-H5 WINDS
INCREASE TO 40-55 KTS AND BECOME PERPENDICULAR TO THE COLD FRONT
THAT MOVES INTO NORTHERN MN LATE THIS EVENING. SCENARIO WOULD
SUPPORT DAMAGING WINDS AS THIS LINE OF STORMS MOVE THROUGH. VARIOUS
HI RES MODEL REFLECTIVITY FIELDS LINING UP WITH THIS GENERAL
IDEA...THOUGH DETAILS VARY. TOUGH TO GET TOO SPECIFIC CONSIDERING
THE SHRA/TSRA HAVE NOT FORMED YET OVER NORTHERN MN. IF THIS
OCCURS...TSRA COULD BECOME FORWARD PROPAGATING FOLLOWING A MOTION
CLOSE TO FORWARD PROPAGATING CORFIDI VECTORS. IF THIS OCCURS...TSRA
WOULD MOVE INTO FAR WEST UPR MICHIGAN LATE THIS EVENING/MIDNIGHT AND
SLIDE ACROSS REST OF CWA AFTER MIDNIGHT BUT BEFORE DAYBREAK FRIDAY.
COLD FRONT AND SHRA/TSRA SAG SOUTH ACROSS UPR MICHIGAN FROM NORTH TO
SOUTH ON FRIDAY. KEPT POPS PRETTY SIMILAR TO WHAT WE HAD GOING.
MODELS REALLY HAVE NOT MADE SIGNIFICANT CHANGES TO PREVIOUS
FORECASTS. MSLP/MOISTURE PATTERN WOULD FAVOR SOME SCT-BKN LOW CLOUDS
WITH SOME SHOWERS ACROSS THE NORTH AND POSSIBLE TSRA IN THE SOUTH.
BY LATE AFTN...MOST AREAS WILL BE DONE WITH PRECIPITATION AND OUR
STRETCH OF HOT AND HUMID WEATHER WILL FINALLY BE ON ITS WAY OUT.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 506 PM EDT THU JUL 18 2013
QUITE THE CHANGE IN STORE FOR THE WEEKEND AS THE UPPER TROUGH OVER
HUDSON BAY AMPLIFIES LEADING TO A COOL AND VERY PLEASANT SUMMER
WEEKEND. THE MODELS INDICATE A SURGE OF COLD ADVECTION LATE FRI
NIGHT INTO SATURDAY BEHIND A SECONDARY SHORT WAVE...ALLOWING 850MB
TEMPS TO DROP TO BELOW 10C BY SAT EVENING. THE NAM IS AGRESSIVE AND
SLOWER WITH THE TREATMENT OF THIS WAVE...WITH FAIRLY STRONG Q-VECT
CONVERGENCE AND PVA SATURDAY MORNING ACROSS THE EAST. WOULD NOT BE
SHOCKED TO SEE AN ISOLATED SHOWER SATURDAY MORNING...BUT THE
ATMOSPHERE IS FAIRLY DRY SO WILL LIMIT POPS TO SCHC AT BEST.
OTHERWISE...THE REMAINDER OF THE WEEKEND SHOULD BE QUITE NICE WITH
HIGH PRESSURE IN CONTROL. AMAZING THAT AFTER PRECIPITABLE WATER
VALUES AROUND 200 PCT OF NORMAL TODAY...THAT THEY WILL DROP TO ONLY
40 PCT OF NORMAL BY SAT AFTN. IN FACT...IT MAY END UP BEING A LITTLE
ON THE CHILLY SIDE SUN MORNING WITH HIGH PRES OVERHEAD AND 850MB
TEMPS DROPPING TO 6C. WOULD NOT BE SHOCKED TO SEE SOME 30S FOR LOWS
SUNDAY MORNING...BUT IN GENERAL WILL GO WITH LOWER-MID 40S. THE HIGH
SHIFTS TO THE EAST OF THE AREA ON SUNDAY...WHICH ALLOWS FOR WEAK
RETURN FLOW TO SET UP ACROSS THE AREA. ANOTHER NICE DAY IN
STORE...WITH BEST WARM ADVECTION WELL SOUTH OF THE AREA AND ANY
ASSOCIATED PCPN WELL SOUTH OF THE AREA. MOISTURE BEGINS TO INCREASE
ACROSS THE AREA SUNDAY NIGHT...AS A WARM FRONT RETURNS NORTHWARD.
STRONGER WARM ADVECTION ACROSS THE SOUTHERN TIER WOULD ALLOW FOR AT
LEAST CHANCE POPS OVERNIGHT...ALTHOUGH THE THINKING IS THAT THE GFS
IS A LITTLE OVERDONE WITH ITS DEPICTION OF A MCS TYPE FEATURE MOVING
ACROSS NRN WI AND FAR SRN UPPER MI.
FRI...AS UPR TROF CENTERED OVER HUDSON BAY DEEPENS INTO ONTARIO...
COLD FNT MOVING INTO WRN UPR MI ARND SUNRISE ON FRI WL MOVE TO THE
SE OF THE CWA IN THE AFTN. WITH THE ARRIVAL OF DRIER AIR/VIGOROUS
NEGATIVE H85 THETA E ADVECTION...LINGERING SHRA/TS WL END NW TO
SE...BUT GOING LIKELY POPS OVER THE SE CWA IN THE MRNG SEEM
APPROPRIATE. STEEPENING MID LVL LAPSE RATES MAY MAINTAIN POPS OVER
MAINLY THE SCENTRAL FOR A LONGER TIME...BUT THE SHARP DRYING ALF WL
ACT TO LIMIT THIS POTENTIAL. THE RETURN OF MORE AFTN SUNSHINE...H85
TEMPS AS HI AS 17C AT 00Z SAT...AND DOWNSLOPING WNW FLOW WL HELP
BOOST MAX TEMPS OVER THE SCENTRL WELL INTO THE 80S TO NEAR 90. THE
NW FLOW OFF LK SUP WL BRING COOLER WX TO THE W.
FRI NGT INTO SAT...MODELS INDICATE A REINFORCING SHRTWV/SECONDARY
COLD FNT WL SWEEP THRU THE UPR LKS. IN FACT...THE 00Z NAM SHOWS MORE
SGNFT DPVA/QVECTOR CNVGC AND GENERATES SOME PCPN LATE FRI NGT/EARLY
SAT. THE 00Z GFS/12Z ECMWF SHOW MORE DEEP LYR QVECTOR DVGC/A WEAKER
SFC REFLECTION/FNT WITH DRY AIR DOMINATING. SINCE THE DISTURBANCE/
FNT WL BE ARRIVING AT MIN DIURNAL HEATING TIME WITH AN ABSENCE OF
ANY MOISTENING AT H85...OPTED TO MAINTAIN GOING DRY FCST AND JUST
ADD MORE CLDS TO THE FCST. THESE CLDS WL
LATER SAT INTO SUN...UNDER CONFLUENT NW FLOW ALF...CNDN HI PRES IS
FCST TO BUILD OVER LK SUP SAT EVNG AND DRIFT ONLY SLOWLY SE TO OVER
LK HURON LATE SUN. WITH THE ARRIVAL OF MUCH DRIER AIR /PWAT FCST TO
REACH CLOSE TO 0.50 INCH BY 12Z SUN/...EXPECT MOCLR CONDITIONS. A
STEADY N WIND OFF LK SUP WL LIMIT THE DIURNAL TEMP RECOVERY ON
SAT... ESPECIALLY NEAR THE SHORE. OVERNGT LOWS ON SAT NGT WL FALL
SHARPLY INTO THE 40S OVER THE COOLER INTERIOR LOCATIONS EARLY SUN
MRNG WITH LIGHT WINDS. WITH H85 TEMPS PROGGED NEAR 10C LATER
SUN...EXPECT DAYTIME MAX TEMPS TO RISE INTO THE 70S AWAY THE
MODERATING INFLUENCE OF THE GREAT LKS AS RELATIVELY WEAK PRES
GRADIENT ALLOWS LK BREEZES TO FORM OFF ALL THE LKS.
EXTENDED...AS IS OFTEN THE CASE IN SUMMER...MODELS HAVE SHOWN
CONSIDERABLE INCONSISTENCIES IN THE HANDLING OF SHRTWVS EMBEDDED IN
WNW FLOW ALF EARLY NEXT WEEK. SOME OF THE MOST PROGRESSIVE GUIDANCE
INDICATES SOME PCPN MAY REACH THE WRN CWA AS EARLY AS LATE SUN.
CONSIDERING THE CONSIDERABLE INCONSISTENCY IN A RELATIVELY
UNPREDICTABLE PATTERN...OPTED TO MAINTAIN THE MODEL CONSENSUS FCST.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 159 PM EDT THU JUL 18 2013
SCT TSRA DEVELOPING SCNTRL MAY IMPACT SAW THROUGH MID AFTN. ADDITIONAL
TSRA MAY AFFECT IWD THOUGH THEY MAY END UP JUST EAST OF THAT SITE.
VFR CONDITIONS EXPECTED...BUT HEAVY DOWNPOURS AND STRONG WIND GUSTS
MAY OCCUR. ADDITIONAL TSRA POSSIBLE TONIGHT AS COMPLEX OF SHRA/TSRA
FORMING OVER NORTHERN MN ROLL ESE THROUGH THE EVENING AND OVERNIGHT
HOURS. MAIN HAZARD WITH THESE STORMS WILL BE GUSTY WINDS AND HEAVY
RAIN. EXPECT PRECIP TO END AROUND DAYBREAK ON FRIDAY. MAIN ISSUE FOR
MOST OF FRIDAY WILL BE GUSTY WNW WINDS...ESPECIALLY AT MORE EXPOSED
CMX LOCATION WHERE WIND GUSTS COULD REACH OVER 20 KTS.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 506 PM EDT THU JUL 18 2013
WITH RELATIVELY WEAK PRES GRADIENT AND HI STABILITY OVER THE
RELATIVELY COOL LAKE WATERS...EXPECT WINDS NO HIGHER THAN 20 KTS
THIS FORECAST PERIOD. THE MAIN WEATHER CONCERN WILL BE FOG WITH A
HUMID AIRMASS DOMINATING. THIS FOG IS LIKELY TO BE MOST WIDESPREAD
TONIGHT FOLLOWING SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS
THAT WILL FURTHER SATURATE THE MARINE LAYER. THE ARRIVAL OF DRIER
AIR BEHIND A COLD FRONTAL PASSAGE ON FRI SHOULD DISSIPATE THE FOG.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
DENSE FOG ADVISORY UNTIL NOON EDT /11 AM CDT/ FRIDAY FOR LSZ162-
263-264-266-267.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...MRD
AVIATION...JLA
MARINE...JLAHazardous weather outlook, Jul 18, 4:37 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 437 PM EDT THU JUL 18 2013 MIZ001>007-009>014-084-085-192045- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 437 PM EDT THU JUL 18 2013 /337 PM CDT THU JUL 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS TO BECOMING MORE NUMEROUS THIS EVENING. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL DOWNPOURS THAT COULD LEAD TO FLASH FLOODING. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY OVER SOUTH CENTRAL UPPER MICHIGAN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO AND TUESDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WOULD BE APPRECIATED TODAY AND TONIGHT. LSZ162-240>251-263>267-192045- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 437 PM EDT THU JUL 18 2013 /337 PM CDT THU JUL 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT EXPECT NUMEROUS THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...WATERSPOUTS AND TORRENTIAL DOWNPOURS. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THE STRONGER STORMS. AREAS OF DENSE FOG IS ALSO EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME DENSE FOG MAY LINGER FRIDAY MORNING. MORE THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY IN THE MORNING OVER SOUTHERN LAKE SUPERIOR. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY...AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WOULD BE APPRECIATED TODAY AND TONIGHT. LMZ221-248-250-192045- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 437 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS THOUGH THIS EVENING TO BECOME NUMEROUS OVERNIGHT. SOME OF THESE STORMS COULD BE SEVERE AND CAUSE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. FREQUENT LIGHTNING IS ALSO EXPECTED WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WOULD BE APPRECIATED TODAY AND TONIGHT. MRD
In the hours before
Special weather statement, Jul 18, 4:57 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 457 PM EDT THU JUL 18 2013 MIZ001-182145- KEWEENAW- 457 PM EDT THU JUL 18 2013 ...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 545 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COPPER HARBOR. THIS STORM WAS MOVING EAST AT 45 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COPPER HARBOR... KEWEENAW POINT... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MCB
Local storm report, Jul 18, 5:13 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
513 PM EDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM MARINE TSTM WIND 8 WSW WINDIGO 47.87N 89.31W
07/18/2013 M59.00 MPH LSZ263 MI C-MAN STATION
0323 PM NON-TSTM WND GST 5 SW WINDIGO 47.86N 89.23W
07/18/2013 M59.00 MPH KEWEENAW MI C-MAN STATION
MEASURED AT THE ROCK OF AGES LIGHT HOUSE.
&&
KLUBERLocal storm report, Jul 18, 6:14 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
614 PM EDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST 5 SSW CALUMET 47.18N 88.50W
07/18/2013 M35 MPH HOUGHTON MI ASOS
PEAK GUST AT THE KCMX ASOS.
&&
KLUBERSpecial weather statement, Jul 18, 6:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 632 PM EDT THU JUL 18 2013 MIZ004-084-182300- BARAGA-SOUTHERN HOUGHTON- 632 PM EDT THU JUL 18 2013 ...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL 700 PM EDT... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF NISULA...OR 10 MILES SOUTHWEST OF BARAGA. THIS STORM WAS MOVING EAST AT 40 MPH. SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PELKIE... BARAGA... ALBERTA... HERMAN... SKANEE... CRAIG LAKE STATE PARK... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. COOLEY
Special weather statement, Jul 18, 6:41 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 641 PM EDT THU JUL 18 2013 MIZ013-014-182330- DELTA-SOUTHERN SCHOOLCRAFT- 641 PM EDT THU JUL 18 2013 ...SIGNIFICANT WEATHER ALERT FOR DELTA AND SCHOOLCRAFT COUNTIES UNTIL 730 PM EDT... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF NAHMA...OR 20 MILES NORTHEAST OF ESCANABA. THIS STORM WAS MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ENSIGN... NAHMA JUNCTION... NAHMA... ISABELLA... GARDEN CORNERS... COOKS... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KLUBER
Special weather statement, Jul 18, 7:00 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 700 PM EDT THU JUL 18 2013 MIZ006-007-085-182345- ALGER-LUCE-NORTHERN SCHOOLCRAFT- 700 PM EDT THU JUL 18 2013 ...SIGNIFICANT WEATHER ALERT FOR ALGER...LUCE AND SCHOOLCRAFT COUNTIES UNTIL 745 PM EDT... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES NORTH OF PARADISE TO 12 MILES NORTHEAST OF GRAND MARAIS TO 15 MILES NORTH OF DEERTON. THESE STORMS WERE MOVING SOUTHEAST AT 45 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... AU TRAIN... CHRISTMAS... WETMORE... VAN MEER... MELSTRAND... AU SABLE POINT... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MCD
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:09 PM EDT | Special Marine Warning | MQT | 66 min | |
| Jul 18, 3:17 PM EDT | Severe Thunderstorm Warning | MQT | Keweenaw | 43 min |
| Jul 18, 3:27 PM EDT | Special Marine Warning | MQT | 63 min | |
| Jul 18, 4:09 PM EDT | Special Marine Warning | MQT | 96 min | |
| Jul 18, 4:39 PM EDT | Special Marine Warning | MQT | 81 min | |
| Jul 18, 4:42 PM EDT | Special Marine Warning | MQT | 48 min | |
| Jul 18, 4:54 PM EDT | Marine Dense Fog Advisory | MQT | 19 hr | |
| Jul 18, 4:54 PM EDT | Small Craft Advisory | MQT | 23 hr | |
| Jul 18, 5:15 PM EDT | Special Marine Warning | MQT | 90 min | |
| Jul 18, 5:32 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Keweenaw | 43 min |
| Jul 18, 5:34 PM EDT | Special Marine Warning | MQT | 26 min | |
| Jul 18, 5:44 PM EDT | Special Marine Warning | MQT | 61 min | |
| Jul 18, 5:46 PM EDT | Special Marine Warning | MQT | 89 min | |
| Jul 18, 6:07 PM EDT | Special Marine Warning | MQT | 38 min | |
| Jul 18, 6:43 PM EDT | Special Marine Warning | MQT | 62 min | |
| Jul 18, 7:03 PM EDT | Special Marine Warning | MQT | 42 min | |
| Jul 18, 7:14 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 31 min |
| Jul 18, 7:16 PM EDT | Special Marine Warning | MQT | 44 min | |
| Jul 18, 7:33 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Luce, Schoolcraft | 42 min |
| Jul 18, 7:45 PM EDT | Special Marine Warning | MQT | 90 min | |
| Jul 18, 7:45 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.